Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 425, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 19, 2011, 4:28 PM CDT for Clinton County, Cumberland County, Russell County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 4:28 PM CDT (21:28 UTC)
- Expired
- Aug 19, 2011, 5:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Clinton County, KY, Cumberland County, KY, Russell County, KY
The radar
The Louisville radar (KLVX), 143 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WUUS53 KLMK 192128
SVRLMK
KYC053-057-207-192200-
/O.NEW.KLMK.SV.W.0425.110819T2128Z-110819T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 PM CDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 500 PM CDT
* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAYWELL...MOVING NORTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
JAMESTOWN...
DESDA AND WILLIS CREEK...
CREELSBORO AND SEVENTY SIX...
LONG BOTTOM AND MANNTOWN...
ROWENA AND CUMBERLAND CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3667 8530 3680 8539 3712 8498 3710 8496
3710 8492 3708 8490 3705 8490 3699 8483
3695 8490 3696 8494 3692 8495 3686 8506
3683 8506 3680 8501 3676 8500
TIME...MOT...LOC 2128Z 242DEG 24KT 3681 8526
WIND...HAIL 60MPH <.50IN
$$
SCHOETTMER2 follow-up statements
940
WWUS53 KLMK 192151
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
551 PM EDT FRI AUG 19 2011
KYC057-192201-
/O.CAN.KLMK.SV.W.0425.000000T0000Z-110819T2200Z/
CUMBERLAND KY-
451 PM CDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CUMBERLAND COUNTY IS
CANCELLED...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3673 8509 3696 8519 3703 8510 3712 8498
3699 8483 3695 8490 3696 8494 3692 8495
3686 8506 3683 8506 3680 8501 3676 8500
TIME...MOT...LOC 2151Z 242DEG 24KT 3688 8509
$$
KYC053-207-192200-
/O.CON.KLMK.SV.W.0425.000000T0000Z-110819T2200Z/
RUSSELL KY-CLINTON KY-
451 PM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN CLINTON AND RUSSELL COUNTIES...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LONG BOTTOM...MOVING
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
JAMESTOWN...
KARLUS AND ONO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY...AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3673 8509 3696 8519 3703 8510 3712 8498
3699 8483 3695 8490 3696 8494 3692 8495
3686 8506 3683 8506 3680 8501 3676 8500
TIME...MOT...LOC 2151Z 242DEG 24KT 3688 8509
WIND...HAIL 60MPH <.50IN
$$
SCHOETTMER290
WWUS53 KLMK 192157
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM CDT FRI AUG 19 2011
KYC053-207-192207-
/O.EXP.KLMK.SV.W.0425.000000T0000Z-110819T2200Z/
RUSSELL KY-CLINTON KY-
457 PM CDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON AND
RUSSELL COUNTIES WILL EXPIRE AT 500 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3673 8509 3696 8519 3703 8510 3712 8498
3699 8483 3695 8490 3696 8494 3692 8495
3686 8506 3683 8506 3680 8501 3676 8500
TIME...MOT...LOC 2157Z 242DEG 24KT 3690 8505
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:09 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 19, 2:09 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 309 PM EDT FRI AUG 19 2011 .SHORT TERM (TONIGHT AND SATURDAY)... MAIN SHORTWAVE CROSSING REGION AT THIS TIME. CLOUD COVER STUCK AROUND A BIT LONGER THAN EXPECTED...SO SURFACE TEMPERATURES HAVE STAYED COOLER THAN FORECAST. STILL A LINE OF SCATTERED ELEVATED STORMS HAVE FORMED AHEAD OF THE SHORTWAVE AXIS. ADDITIONAL ISOLATED AIRMASS DEVELOPMENT IS OCCURRING IN THE SOUTHEAST FORECAST AREA...WHERE SUNSHINE HAS BEEN MOST ABUNDANT SO FAR TODAY. SECOND SHORTWAVE...CURRENTLY IN CENTRAL ILLINOIS...IS STILL ON TRACK TO COME THROUGH THE REGION LATE THIS EVENING. MAY SEE SOME DEVELOPMENT AHEAD OF THIS LINE...BUT HAVE KEPT POPS IN THE ISOLATED/LOW-END SCATTERED RANGE. GIVEN THAT IT IS NOT DEVELOPING ANY STRONG CONVECTION NOW IN PEAK-HEATED AIRMASS...THINK CHANCE FOR SEVERE WEATHER IS LIMITED ACROSS OUR REGION. BY MIDNIGHT THAT SHORTWAVE WILL KICK OUT AND AREA WILL BE LEFT WITH SHORTWAVE RIDGING THAT SHOULD PRECLUDE SIGNIFICANT RAIN CHANCES TILL SATURDAY AFTERNOON. EVEN THAT LOOKS TO BE LIMITED AS THE BEST MOISTURE AND DYNAMICS DO NOT COME IN UNTIL THE LONG TERM PERIOD. TEMPERATURES TONIGHT WILL BE SIMILAR TO LAST NIGHT/S...MAYBE A DEGREE OR TWO WARMER WITH THE HIGHER DEWPOINT AIR IN REGION. WITH LACK OF CONVECTION FOR TOMORROW WILL GO BACK UP TO AROUND 90 DEGREES FOR HIGHS SATURDAY. HAVE GONE UNDER GUIDANCE BECAUSE OF EXPECTED MID/UPPER CLOUD COVER MOVING IN AHEAD OF THE FRONT. .LONG TERM (SATURDAY NIGHT - FRIDAY)... SATURDAY NIGHT WE SHOULD SEE THE FRONTAL BOUNDARY APPROACH FROM THE NORTHWEST WITH AMPLE SHOWERS/STORMS ALONG IT. SPC HAS AREAS TO OUR NW IN A SLIGHT RISK FOR SEVERE WEATHER WHICH SEEMS APPROPRIATE. HOWEVER BY THE TIME THE FRONT REACHES OUR CWA...IT MAY BE SUNDAY MORNING AND IT SHOULD PASS THROUGH SUNDAY EVENING/NIGHT. THE TIMING OVER OUR NWRN PORTION OF THE CWA IS NOT IDEAL...BUT THE REST OF OUR CWA MAY HAVE TO DEAL WITH STRONG TO POSSIBLY SEVERE STORMS. NAM/GFS SOUNDINGS FORECAST ROUGHLY 1200 J OF CAPE WITH WEAK UNI-DIRECTIONAL SHEAR SUNDAY AFTERNOON. IF A COLD POOL CAN ORGANIZE...COULD HAVE SOME ORGANIZED BOWING SEGMENTS AND STRONG-SEVERE WIND GUSTS. WILL BUMP UP POPS TO LIKELY EARLY SUNDAY MORNING NW AND SUNDAY AFTERNOON SE...WITH POPS ENDING FROM NW TO SE SUNDAY NIGHT. HIGH PRESSURE SHOULD SLIDE IN BEHIND THE FRONT KEEPING DRY CONDITIONS MONDAY AND MOST OF TUESDAY. THEN AN ACTIVE NW FLOW PATTERN SHOULD DOMINATE OUR EXTENDED FORECAST...WITH DECENT TROUGHING DEVELOPING ACROSS THE UPPER MIDWEST AND AFFECTING THE LOWER OHIO VALLEY FROM TUESDAY NIGHT THROUGH THURSDAY. WITH SIMILAR RESULTS FROM THE GFS ENSEMBLES/EURO/GEM (ALTHO TIMING OFF A BIT) WENT AHEAD AND INTRODUCED POPS DURING THIS TIME FRAME...WITH THE BEST PRECIP CHANCES OCCURRING ON WEDNESDAY-WEDNESDAY NIGHT. CONCERNING TEMPS...WE SHOULD SEE HIGHS AT OR JUST ABOVE NORMALS BUT MAY HAVE TO TWEAK THESE TEMPS DOWN FOR SUNDAY AND WEDNESDAY DEPENDING ON CONVECTIVE DEBRIS AND/OR PRECIP. LOWS SHOULD BE IN THE 60S MOST NIGHTS WITH THE EXCEPTION OF SATURDAY NIGHT WHERE CLOUDS SHOULD KEEP TEMPS UP IN THE LOW 70S. && .AVIATION (18Z TAF ISSUANCE)... CLOUD COVER FROM EARLIER STORM SYSTEM OVER MO/SO. IL HAS OVERSPREAD KSDF AND IS JUST NOW GETTING TO KLEX. THESE CLOUDS ARE KEEPING THE LOWER LEVELS OF THE ATMOSPHERE STABLE. OUTFLOW BOUNDARY FROM THIS SYSTEM HAS DEVELOPED A STORM OR TWO INTO THE REGION WITH THE MOST HEATING...BUT COVERAGE VERY LIMITED AT THIS POINT. WITH CLOUDS NOT EXPECTED TO DISSIPATE...HAVE REDUCED STORMS IN TAF TO JUST CB GROUPS. HAVE TRIED TO TIME IT BASED ON CURRENT TRENDS...WITH A ROUND NOW FOR KBWG...GIVEN BETTER HEATING DOWN THERE...AND A BRIEF WINDOW FOR KLEX GIVEN THAT THE LINE MAY YET DEVELOP SOMETHING OVER THE NEXT COUPLE OF HOURS. MAY SEE SOME STORMS STILL DEVELOP OVER KSDF AND KLEX LATE THIS AFTN TO EVENING DEPENDING ON NEXT DISTURBANCE AND HOW MUCH HEATING CAN STILL OCCUR THIS AFTERNOON. NEXT UP WILL BE SOME VSBY CONCERNS OVERNIGHT AND HAVE KEPT PREVIOUS FORECAST OF MVFR VSBY AT KBWG AND KLEX AROUND DAYBREAK. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........RJS LONG TERM.........AL AVIATION..........RJS
Hazardous weather outlook, Aug 19, 2:24 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 324 PM EDT FRI AUG 19 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-201930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 324 PM EDT FRI AUG 19 2011 /224 PM CDT FRI AUG 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND ISOLATED STORMS WILL DEVELOP THIS EVENING AS ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES MOVES THROUGH THE REGION. THE STRONGER STORMS WILL CONTAIN BRIEF HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL BRING THUNDERSTORMS TO THE REGION LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. A FEW STRONG TO POSSIBLY SEVERE STORMS MAY OCCUR...WITH ISOLATED DAMAGING WIND GUSTS POSSIBLE. MOST STORMS HOWEVER SHOULD REMAIN BELOW SEVERE LIMITS...PRODUCING SMALL HAIL...DANGEROUS LIGHTNING...GUSTY WINDS TO 40 MPH AND HEAVY DOWNPOURS. ANOTHER UPPER DISTURBANCE WILL APPROACH THE REGION TUESDAY AND BRING MORE THUNDERSTORMS TO THE AREA TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT MAY BE NEEDED LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. RJS/AL
In the hours before
Special weather statement, Aug 19, 12:40 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 140 PM EDT FRI AUG 19 2011 KYZ064-065-191815- GREEN-TAYLOR- 1240 PM CDT FRI AUG 19 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND 40 MPH WINDS... AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF GREENSBURG...AND MOVING SOUTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND GUSTY WINDS OF 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... GREENSBURG... PITMAN... SUMMERSVILLE AND BENGAL... SWEENEYVILLE... BLACK GNAT AND WRIGHTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3731 8533 3720 8553 3740 8562 3746 8551 TIME...MOT...LOC 1740Z 332DEG 14KT 3737 8553 RS
Special weather statement, Aug 19, 2:43 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT FRI AUG 19 2011
KYZ073>075-192015-
ALLEN-BARREN-MONROE-
243 PM CDT FRI AUG 19 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF SCOTTSVILLE...AND MOVING EAST AT
15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FOUNTAIN RUN...
LAMB...
AKERSVILLE...
FLIPPIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3668 8608 3679 8604 3678 8584 3662 8588
3662 8592
TIME...MOT...LOC 1942Z 289DEG 11KT 3671 8600
SCHOETTMERSpecial weather statement, Aug 19, 3:20 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 PM EDT FRI AUG 19 2011
KYZ075-081-192045-
CUMBERLAND-MONROE-
320 PM CDT FRI AUG 19 2011
...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS...
AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHERN MONROE AND
CUMBERLAND COUNTIES...AND MOVING EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TOMPKINSVILLE...
OTIA...
BLYTHE...
VERNON AND RAYDURE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3662 8588 3671 8588 3670 8530 3662 8530
3661 8553
TIME...MOT...LOC 2019Z 266DEG 12KT 3665 8564
SCHOETTMERSpecial weather statement, Aug 19, 3:48 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 PM EDT FRI AUG 19 2011
KYZ075-081-082-192115-
CLINTON-CUMBERLAND-MONROE-
348 PM CDT FRI AUG 19 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF CELINA...AND MOVING NORTHEAST AT
15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BURKESVILLE...
STALCUP AND CLOYDS LANDING...
LITTRELL AND ARAT...
ELLINGTON AND LESLIE...
TANBARK AND KETTLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3670 8558 3689 8542 3680 8525 3662 8514
3661 8551
TIME...MOT...LOC 2048Z 234DEG 14KT 3668 8547
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:01 PM CDT | Special Weather Statement | LMK | Grayson | 29 min |
| Aug 18, 7:07 PM CDT | Special Weather Statement | LMK | Breckinridge | 23 min |
| Aug 18, 7:09 PM CDT | Areal Flood Advisory | LMK | Grayson | 111 min |
| Aug 18, 7:15 PM CDT | Special Weather Statement | LMK | Henry | 30 min |
| Aug 18, 7:34 PM CDT | Special Weather Statement | LMK | Owen | 26 min |
| Aug 18, 7:42 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 33 min |
| Aug 18, 8:18 PM CDT | Special Weather Statement | LMK | Anderson | 27 min |
| Aug 18, 8:26 PM CDT | Special Weather Statement | LMK | Henry | 34 min |
| Aug 18, 8:31 PM CDT | Areal Flood Advisory | LMK | Henry | 119 min |
| Aug 18, 9:38 PM CDT | Special Weather Statement | LMK | Trimble | 22 min |
| Aug 18, 10:00 PM CDT | Severe Thunderstorm Warning | LMK | Harrison | 30 min |
| Aug 18, 10:14 PM CDT | Flash Flood Warning | LMK | Henry | 104 min |
| Aug 18, 10:16 PM CDT | Special Weather Statement | LMK | Bourbon | 29 min |
| Aug 18, 10:22 PM CDT | Severe Thunderstorm Warning | LMK | Harrison | 23 min |
| Aug 18, 10:24 PM CDT | Special Weather Statement | LMK | Franklin | 36 min |
| Aug 18, 10:25 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 37 min |
| Aug 18, 10:50 PM CDT | Special Weather Statement | LMK | Nicholas | 25 min |
| Aug 18, 11:21 PM CDT | Special Weather Statement | LMK | Franklin | 24 min |
| Aug 19, 12:00 AM CDT | Special Weather Statement | LMK | Madison | 30 min |
| Aug 19, 12:40 PM CDT | Special Weather Statement | LMK | Green | 35 min |
| Aug 19, 3:20 PM CDT | Special Weather Statement | LMK | Monroe | 25 min |
| Aug 19, 3:48 PM CDT | Special Weather Statement | LMK | Cumberland | 27 min |
| Aug 19, 4:06 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.